Alert archive / Nebraska / Wind Chill Warnings in 2008
Wind Chill Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this wind chill warning at Dec 20, 2008, 3:11 PM CST for 16 counties in Nebraska. It was in force for 19 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 20, 2008, 3:11 PM CST (21:11 UTC)
- Expired
- Dec 21, 2008, 10:14 AM CST
- In force
- 19 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 3:00 AM CST | EXTR WIND CHILL -28 | 4 Ne Kearney, NE | COLDEST WIND CHILL TODAY ON HOURLY OBSERVATIONS |
| Dec 21, 3:00 AM CST | EXTR WIND CHILL -26 | Aurora, NE | COLDEST WIND CHILL TODAY ON HOURLY OBSERVATIONS |
| Dec 21, 6:00 AM CST | EXTR WIND CHILL -29 | Ord, NE | COLDEST WIND CHILL TODAY ON HOURLY OBSERVATIONS. |
| Dec 21, 7:00 AM CST | EXTR WIND CHILL -25 | Grand Island, NE | COLDEST WIND CHILL TODAY ON HOURLY OBSERVATIONS |
| Dec 21, 8:00 AM CST | EXTR WIND CHILL -28 | Hastings, NE | COLDEST WIND CHILL TODAY ON HOURLY OBSERVATIONS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGID 202111 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 311 PM CST SAT DEC 20 2008 ...DANGEROUSLY COLD WIND CHILL READINGS EXPECTED THIS WEEKEND... .AN ARCTIC COLD FRONT WILL USHER IN VERY COLD TEMPERATURES THROUGH SUNDAY. STRONG NORTHWEST WINDS BEHIND THIS FRONT IN COMBINATION WITH THE FRIGID TEMPERATURES WILL PRODUCE BITTERLY COLD WIND CHILL READINGS SATURDAY NIGHT INTO SUNDAY MORNING. NEZ039-040-210515- /O.UPG.KGID.WC.Y.0003.000000T0000Z-081221T0000Z/ /O.NEW.KGID.WC.W.0002.081220T2111Z-081222T0000Z/ /O.UPG.KGID.WC.A.0001.081221T0000Z-081221T1800Z/ VALLEY-GREELEY- INCLUDING THE CITIES OF...ORD...GREELEY 311 PM CST SAT DEC 20 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL WARNING FOR WIND CHILL...WHICH IS IN EFFECT UNTIL 6 PM CST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL PLUNGE TO BETWEEN 10 BELOW ZERO AND 15 BELOW ZERO TONIGHT THROUGH SUNDAY MORNING. THE EXTREMELY COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS 15 TO 25 MPH RESULTING IN WIND CHILL READINGS BETWEEN 25 DEGREES BELOW ZERO AND 35 DEGREES BELOW ZERO. WIND CHILL READINGS ON SUNDAY AFTERNOON ARE EXPECTED TO IMPROVE SOMEWHAT BUT STILL BE IN THE MINUS 20 TO MINUS 30 DEGREE RANGE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NEZ041-046>049-060>064-075>077-210515- /O.UPG.KGID.WC.A.0001.081221T0000Z-081221T1800Z/ /O.NEW.KGID.WC.W.0002.081221T0000Z-081222T0000Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA 311 PM CST SAT DEC 20 2008 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL WARNING FOR WIND CHILL...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL PLUNGE TO BETWEEN 5 BELOW ZERO AND 15 BELOW ZERO TONIGHT THROUGH SUNDAY MORNING. THE EXTREMELY COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 25 MPH RESULTING IN WIND CHILL READINGS BETWEEN 30 DEGREES BELOW ZERO AND 35 DEGREES BELOW ZERO. WIND CHILL READINGS ON SUNDAY AFTERNOON ARE EXPECTED TO IMPROVE SOMEWHAT BUT STILL BE IN THE MINUS 20 TO MINUS 30 DEGREE RANGE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NEZ074-210515- /O.NEW.KGID.WC.W.0002.081221T0000Z-081222T0000Z/ KEARNEY- INCLUDING THE CITY OF...MINDEN 311 PM CST SAT DEC 20 2008 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL WARNING FOR WIND CHILL...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY. TEMPERATURES WILL PLUNGE TO BETWEEN 5 BELOW ZERO AND 10 BELOW ZERO TONIGHT THROUGH SUNDAY MORNING. THE EXTREMELY COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH RESULTING IN WIND CHILL READINGS TO AROUND 30 DEGREES BELOW ZERO. WIND CHILL READINGS ON SUNDAY AFTERNOON ARE EXPECTED TO IMPROVE SOMEWHAT BUT STILL BE NEAR MINUS 20. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ KSZ006-007-019-NEZ072-073-083>087-210515- /O.NEW.KGID.WC.Y.0004.081221T0000Z-081221T1800Z/ SMITH-JEWELL-MITCHELL-GOSPER-PHELPS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...BELOIT... ELWOOD...HOLDREGE...ALMA...FRANKLIN...RED CLOUD...SUPERIOR... NELSON...HEBRON 311 PM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. TEMPERATURES WILL PLUNGE TO BETWEEN ZERO AND 5 BELOW ZERO TONIGHT THROUGH SUNDAY MORNING. THE EXTREMELY COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH RESULTING IN WIND CHILL READINGS BETWEEN MINUS 20 AND MINUS 30. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HEINLEIN
3 follow-up statements
000 WWUS43 KGID 210402 AAA WSWGID URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1002 PM CST SAT DEC 20 2008 NEZ039>041-046>049-060>064-074>077-211200- /O.CON.KGID.WC.W.0002.000000T0000Z-081222T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA 1002 PM CST SAT DEC 20 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... A WIND CHILL WARNING FOR WIND CHILL REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. TEMPERATURES THIS EVENING HAVE FALLEN BETWEEN ZERO TO 5 BELOW ZERO AND ARE EXPECTED TO DROP EVEN FURTHER IN SOME LOCATIONS TO AROUND 10 BELOW ZERO LATE TONIGHT THROUGH SUNDAY MORNING. THESE EXTREMELY COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 15 TO 20 MPH TO PRODUCE WIND CHILL READINGS BETWEEN 30 DEGREES BELOW ZERO AND 35 DEGREES BELOW ZERO TONIGHT INTO SUNDAY MORNING. WIND CHILL READINGS ON SUNDAY AFTERNOON ARE EXPECTED TO IMPROVE SOMEWHAT BUT STILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ KSZ006-007-019-NEZ072-073-083>087-211200- /O.CON.KGID.WC.Y.0004.000000T0000Z-081221T1800Z/ SMITH-JEWELL-MITCHELL-GOSPER-PHELPS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...BELOIT... ELWOOD...HOLDREGE...ALMA...FRANKLIN...RED CLOUD...SUPERIOR... NELSON...HEBRON 1002 PM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY FOR WIND CHILL REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. TEMPERATURES THIS EVENING HAVE FALLEN BETWEEN ZERO TO 5 BELOW ZERO AND ARE EXPECTED TO DROP EVEN FURTHER IN SOME LOCATIONS TO AROUND 10 BELOW ZERO LATE TONIGHT THROUGH SUNDAY MORNING. THESE EXTREMELY COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL READINGS BETWEEN 20 DEGREES BELOW ZERO AND 30 DEGREES BELOW ZERO TONIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KGID 210946 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 346 AM CST SUN DEC 21 2008 NEZ039>041-046>049-060>064-074>077-211800- /O.EXB.KGID.WC.Y.0004.081221T1800Z-081222T0000Z/ /O.EXT.KGID.WC.W.0002.000000T0000Z-081221T1800Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA 346 AM CST SUN DEC 21 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE WIND CHILL WARNING FOR WIND CHILL IS NOW IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD TEMPERATURES AS COLD AS 10 BELOW ZERO COMBINED WITH WINDS GUSTING TO 30 MPH WILL PRODUCE WIND CHILL VALUES COLDER THAN 30 BELOW ZERO THIS MORNING. TEMPERATURES ARE EXPECTED TO BEGIN TO REBOUND AFTER SUNRISE...BUT WILL ONLY STRUGGLE INTO THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON WHILE BLUSTERY CONDITIONS CONTINUE. WIND CHILL VALUES THIS AFTERNOON WILL NOT BE QUITE AS COLD WITH VALUES MOSTLY IN THE 20 BELOW TO 25 BELOW ZERO RANGE. WIND CHILL WARNINGS AND ADVISORIES MEAN THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KSZ005-017-018-NEZ082-211800- /O.EXA.KGID.WC.Y.0004.000000T0000Z-081221T1800Z/ PHILLIPS-ROOKS-OSBORNE-FURNAS- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... OSBORNE...BEAVER CITY 346 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD TEMPERATURES AS COLD AS 5 BELOW ZERO COMBINED WITH WINDS TO 20 MPH WILL PRODUCE WIND CHILL VALUES AS COLD AS 25 BELOW ZERO THIS MORNING. TEMPERATURES ARE EXPECTED TO BEGIN TO REBOUND AFTER SUNRISE...BUT WILL ONLY STRUGGLE INTO THE TEENS THIS AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ086-087-211800- /O.EXT.KGID.WC.Y.0004.000000T0000Z-081222T0000Z/ NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SUPERIOR...NELSON...HEBRON 346 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY FOR WIND CHILL IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BITTERLY COLD TEMPERATURES AS COLD AS 5 BELOW ZERO COMBINED WITH WINDS GUSTING TO 25 MPH WILL PRODUCE WIND CHILL VALUES AS COLD AS 25 BELOW ZERO TODAY. TEMPERATURES ARE EXPECTED TO BEGIN TO REBOUND AFTER SUNRISE...BUT WILL ONLY STRUGGLE TO AROUND 10 ABOVE ZERO THIS AFTERNOON WHILE BLUSTERY CONDITIONS CONTINUE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KSZ006-007-019-NEZ072-073-083>085-211800- /O.CON.KGID.WC.Y.0004.000000T0000Z-081221T1800Z/ SMITH-JEWELL-MITCHELL-GOSPER-PHELPS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...BELOIT... ELWOOD...HOLDREGE...ALMA...FRANKLIN...RED CLOUD 346 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY FOR WIND CHILL REMAINS IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD TEMPERATURES AS COLD AS 5 BELOW ZERO COMBINED WITH WINDS GUSTING TO 25 MPH WILL PRODUCE WIND CHILL VALUES AS COLD AS 25 BELOW ZERO THIS MORNING. TEMPERATURES ARE EXPECTED TO BEGIN TO REBOUND AFTER SUNRISE...BUT WILL ONLY STRUGGLE TO AROUND 10 ABOVE ZERO THIS AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KGID 211614 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1014 AM CST SUN DEC 21 2008 NEZ039>041-046>049-060>064-074>077-220000- /O.CAN.KGID.WC.W.0002.000000T0000Z-081221T1800Z/ /O.EXT.KGID.WC.Y.0004.081221T1605Z-081222T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA 1014 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND CHILL WARNING. THE WIND CHILL ADVISORY FOR WIND CHILL IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES WILL CONTINUE TO REBOUND THIS MORNING...BUT WILL ONLY STRUGGLE INTO THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON WHILE BLUSTERY CONDITIONS CONTINUE. WIND CHILL VALUES THIS AFTERNOON WILL NOT BE QUITE AS COLD WITH VALUES MOSTLY IN THE 20 BELOW TO 25 BELOW ZERO RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KSZ005>007-017>019-NEZ072-073-082>085-211715- /O.CAN.KGID.WC.Y.0004.000000T0000Z-081221T1800Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD 1014 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH STILL CHILLY...TEMPERATURES HAVE RISEN THIS MORNING SO THAT WIND CHILLS ARE ABOVE CRITERIA LEVELS. $$ NEZ086-087-220000- /O.CON.KGID.WC.Y.0004.000000T0000Z-081222T0000Z/ NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SUPERIOR...NELSON...HEBRON 1014 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL ADVISORY FOR WIND CHILL REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TEMPERATURES WILL CONTINUE TO REBOUND THIS MORNING...BUT WILL STRUGGLE TO GET MUCH ABOVE THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON WHILE BLUSTERY CONDITIONS CONTINUE. WIND CHILL VALUES THIS AFTERNOON WILL NOT BE QUITE AS COLD WITH VALUES MOSTLY IN THE 20 BELOW TO 25 BELOW ZERO RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind chill warning went out at Dec 20, 3:02 PM CST, 9 minutes earlier.
Area forecast discussion, Dec 20, 3:02 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
302 PM CST SAT DEC 20 2008
.SHORT TERM...TONIGHT THROUGH 12Z MONDAY.
FIRST ISSUE TO DEAL WITH WILL BE WIND CHILLS. ORD HAS BEEN MEETING
WIND CHILL ADVISORY ALL DAY AND BEEN HANGING AROUND 2 DEGREES.
VIRTUALLY ALL LOCATIONS IN THE CENTRAL/NORTH CWA ARE IN THE SINGLE
DIGITS GRAND ISLAND IS EVEN GETTING CLOSE TO WIND CHILL ADVISORY
CRITERIA. THERE IS A VERY GOOD CHANCE THAT TEMPERATURES WILL REALLY
TANK TONIGHT. ESPECIALLY CONSIDERING THE FACT WE COULD HAVE A GREAT
DEAL OF THE NIGHT WITH CLEAR SKY AND SNOW ON THE GROUND EVERYWHERE.
WIND DOES LOOK LIKE IT WILL SLACK OFF A BIT TOWARD LATE AFTERNOON
AND EARLY EVENING...BUT COLD AIR ADVECTION...ESPECIALLY IN THE
NORTHEAST CWA WILL HELP BOOST WIND SPEEDS ONCE AGAIN AS THE NIGHT
WEARS ON. POSSIBLE INCREASE IN SKY COVER/FLURRIES TOWARD THE
SOUTHWEST CWA. PERTURBATION SHOWING UP IN THE NORTHERN ROCKIES IS
BEING DETECTED BY SOME MODELS AND COULD SQUEEZE SOME FLURRY ACTIVITY
IN OUR SOUTHWEST AS IT RIDES DOWN INTO OUR NECK OF THE WOOD WITHIN
NORTHWEST FLOW. WENT WITH A WIND CHILL WARNING FOR ROUGHLY THE SAME AREA
AS WHERE THE WIND CHILL WATCH WAS...AND ADDED AN ADVISORY AREA FOR
EVERYWHERE ELSE EXCEPT FOR THE FAR SOUTHWEST WHERE WIND WILL BE
LIGHTEST AND TEMPERATURES GENERALLY A BIT WARMER.
AS WIND PICKS BACK UP ON SUNDAY...THE COLDEST WIND CHILLS WILL OCCUR
EARLY SUNDAY MORNING FOR MANY LOCATIONS. ESPECIALLY IN OUR
NORTHEAST...IT LOOKS LIKE WE COULD CONTINUE TO MEET WIND CHILL
ADVISORY CRITERIA IN THE WIND CHILL WARNING AREA...SO LET THE WIND
CHILL WARNING GO THROUGH 00Z SO THAT THE DAY SHIFT WILL PROBABLY
DOWNGRADE DURING SUNDAY AFTERNOON...AND WIND CHILL ADVISORY GO TIL
18Z WHERE CONDITIONS SHOULD IMPROVE BY AFTERNOON. COULD HAVE SOME
SPOTS TECHNICALLY STAY IN WIND CHILL ADVISORY LEVEL INTO THE EARLY
EVENING BUT WILL LET THE DAY SHIFT TOMORROW EVALUATE THIS.
SUNDAY NIGHT COULD BE QUITE COLD AS WELL. PLENTY OF COLD AIR WILL
STILL BE AROUND AND WIND WILL BE LIGHTER. SOME LOCATIONS MIGHT WIND
UP COLDER THIS MORNING...BUT WIND CHILLS SHOULD NOT BE A BIG ISSUE
AS THE CENTER OF THE SURFACE HIGH WILL BE NEARBY OR JUST TO THE
EAST...WITH PERHAPS SOME LIGHT RETURN FLOW BEGINNING TO OCCUR.
.LONG TERM...12Z MONDAY THROUGH SUNDAY. MAIN FORECAST CONCERNS WILL
BE CHANCE FOR SNOW MONDAY NIGHT THROUGH TUESDAY NIGHT AND
TEMPERATURES.
A SURFACE HIGH PRESSURE SYSTEM MOVES TO THE EAST ON MONDAY AND WINDS
TURN TO THE SOUTH AND INCREASE. A WEAK SHORT WAVE MOVES THROUGH THE
AREA AND THE CLOUDS WILL INCREASE DURING THE AFTERNOON. A STRONGER
WAVE MOVES INTO THE AREA MONDAY NIGHT. EXPECT THAT THERE COULD BE
SOME LIGHT SNOW IN THE NORTH AHEAD OF A COLD FRONT. THE COLD FRONT
MOVES THROUGH THE FORECAST AREA SOMETIME ON TUESDAY. MODELS HAVE
SOME SLIGHT DIFFERENCES IN THE TIMING BUT GENERALLY ON TUESDAY.
LIGHT SNOW WILL CONTINUE ON TUESDAY AS A REINFORCING WAVE SLIDES
INTO THE AREA. THERE IS A CHANCE FOR SNOW TUESDAY NIGHT IN THE
SOUTHEAST UNTIL THE MAIN UPPER TROUGH MOVES THROUGH THE AREA. LATE
TUESDAY NIGHT A HIGH PRESSURE SYSTEM STARTS TO PUSH INTO THE AREA
AND BRINGS AN END TO THE SNOW AND DECREASES CLOUDS.
ON WEDNESDAY THE HIGH PRESSURE SYSTEM MOVE TO THE EAST AND ONCE AGAIN
WINDS TURN TO THE SOUTH AND INCREASE. THIS TIME THE SOUTH WINDS
ACTUALLY BRING SOME WARM ADVECTION TO THE AREA. TEMPERATURES DO NOT
WARM A LOT ON WEDNESDAY BUT BY WEDNESDAY NIGHT SLIGHTLY WARMER AIR
IS IN PLACE AND ON THURSDAY THE TEMPERATURES ARE WARMER. THE WARMER
AIR LINGERS INTO FRIDAY. A WEAK COLD FRONT MOVES THROUGH THE AREA ON
FRIDAY BUT THIS FRONT IS DRY ACROSS THE FORECAST AREA. THE COLDER
AIR BEHIND THE COLD FRONT STAYS MOSTLY TO THE NORTH OF THE FORECAST
AREA AND TEMPERATURES WILL ONLY COOL A LITTLE FOR SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 131 PM CST SAT DEC 20 2008/
AVIATION...18Z GRI TAF. VFR CONDITIONS ARE EXPECTED THROUGHOUT
THE FORECAST...ALTHOUGH NORTHWEST WINDS WILL BE GUSTY TODAY AND
WILL BE SOMEWHAT ELEVATED TONIGHT...WITH GUSTS RETURNING ONCE
AGAIN FROM THE NORTHWEST MID-LATE SUNDAY MORNING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL WARNING FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY FOR
NEZ041-046>049-060>064-074>077.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY
FOR NEZ072-073-083>087.
WIND CHILL WARNING UNTIL 6 PM CST SUNDAY FOR NEZ039-040.
KS...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY
FOR KSZ006-007-019.
&&Hazardous weather outlook, Dec 20, 4:00 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD WIND CHILL WATCH NATIONAL WEATHER SERVICE HASTINGS NE 400 AM CST SAT DEC 20 2008 NEZ039>041-046>049-060>064-075>077-211000- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- 400 AM CST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA NORTH OF INTERSTATE 80. .DAY ONE...TODAY AND TONIGHT. BITTER COLD WIND CHILLS WILL OCCUR BEHIND A COLD FRONT THAT PASSED THROUGH THE AREA EARLY THIS MORNING. THE COMBINATION OF VERY COLD TEMPERATURES AND 10 TO 20 MPH WINDS WILL CREATE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO AFTER DARK TONIGHT. A WIND CHILL WATCH IS IN EFFECT TONIGHT THROUGH SUNDAY MORNING. SCATTERED AREAS OF LIGHT SNOW WILL OCCUR TODAY IN THE WAKE OF THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BITTER COLD WEATHER IS EXPECTED TO CONTINUE SUNDAY AND MONDAY AS VERY COLD TEMPERATURES COMBINE WITH 10 TO 20 MPH WINDS. THERE WILL BE A SLIGHT CHANCE FOR SNOW MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ072>074-082>087-211000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 400 AM CST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. BITTER COLD WIND CHILLS WILL OCCUR BEHIND A COLD FRONT THAT PASSED THROUGH THE AREA EARLY THIS MORNING. THE COMBINATION OF VERY COLD TEMPERATURES AND 10 TO 20 MPH WINDS WILL CREATE WIND CHILL VALUES AS LOW AS 25 BELOW ZERO OVERNIGHT TONIGHT. SCATTERED AREAS OF LIGHT SNOW WILL OCCUR TODAY IN THE WAKE OF THE FRONT TOO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BITTER COLD WEATHER IS EXPECTED TO CONTINUE SUNDAY AND MONDAY AS VERY COLD TEMPERATURES COMBINE WITH 10 TO 15 MPH WINDS. THERE WILL BE A SLIGHT CHANCE FOR SNOW MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 10:27 AM CST | Wind Chill Advisory | GID | Greeley, Valley | 5 hr |
| Dec 20, 3:11 PM CST | Wind Chill Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 27 hr |
Nearby
Wind Chill Warnings in Nebraska, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.